Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Burlington, VT

May 22, 2013Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 22, 2013, 11:05 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 11:05 PM EDT (03:05 UTC)
Expired
May 23, 2013, 12:00 AM EDT
In force
55 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Franklin County, NY, St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 129 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 11:05 PM EDTTSTM WND DMGNorfolk, NYTREES AND POWERLINES DOWN
May 22, 11:06 PM EDTTSTM WND DMGPotsdam, NYPOWERLINES DOWN
May 22, 11:15 PM EDTTSTM WND DMGColton, NYPOWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WUUS51 KBTV 230305
SVRBTV
NYC033-089-230400-
/O.NEW.KBTV.SV.W.0013.130523T0305Z-130523T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1105 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHERN NEW YORK...
  ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL MIDNIGHT EDT.

* AT 1100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING ONE INCH
  DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
  STORMS EXTENDED FROM LOUISVILLE TO PIERREPONT TO FULLERVILLE...AND
  WERE MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  MASSENA...SOUTH COLTON...ROOSEVELTOWN...HOPKINTON...HELENA...
  HOGANSBURG...SOUTH BOMBAY...WANAKENA...WEST BANGOR...CHILDWOLD...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4500 7474 4501 7468 4500 7415 4457 7404
      4412 7435 4405 7507 4422 7547 4458 7516
      4490 7517 4495 7501 4498 7500 4502 7478
TIME...MOT...LOC 0306Z 270DEG 25KT 4486 7501 4457 7495
          4425 7530

$$
2 follow-up statements
761 
WWUS51 KBTV 230331
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1131 PM EDT WED MAY 22 2013

NYC033-089-230400-
/O.CON.KBTV.SV.W.0013.000000T0000Z-130523T0400Z/
FRANKLIN NY-ST. LAWRENCE NY-
1131 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR EASTERN ST. LAWRENCE AND FRANKLIN COUNTIES IN NORTHERN NEW
YORK...

AT 1124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM BOMBAY TO PARISHVILLE TO CLARE...AND WERE MOVING EAST
AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ST. REGIS FALLS...DICKINSON...WEST BANGOR...SANTA CLARA...
  WHIPPLEVILLE...BURKE CENTER...

THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4500 7474 4501 7468 4500 7415 4457 7404
      4412 7435 4408 7483 4430 7515 4459 7508
      4497 7472 4495 7501 4498 7500 4502 7478
TIME...MOT...LOC 0331Z 270DEG 25KT 4496 7447 4456 7471
          4434 7493

$$
105 
WWUS51 KBTV 230343
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1143 PM EDT WED MAY 22 2013

NYC033-089-230400-
/O.CON.KBTV.SV.W.0013.000000T0000Z-130523T0400Z/
FRANKLIN NY-ST. LAWRENCE NY-
1143 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHEASTERN ST. LAWRENCE AND FRANKLIN COUNTIES IN NORTHERN NEW
YORK...

AT 1136 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE SEVERE STORMS EXTENDED FROM CONSTABLE TO SANTA CLARA TO AZURE
MOUNTAIN...AND WERE MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BURKE CENTER...NORTH BURKE...WOLF POND...RAINBOW LAKE...

THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4495 7466 4498 7456 4500 7415 4457 7404
      4412 7435 4416 7455 4442 7469 4459 7495
      4497 7472 4495 7501 4498 7500 4502 7478
TIME...MOT...LOC 0343Z 270DEG 28KT 4491 7424 4466 7431
          4454 7444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:47 PM EDT, 18 minutes earlier.

Area forecast discussion, May 22, 10:47 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1047 PM EDT WED MAY 22 2013

.SYNOPSIS...
FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTHWARD ACROSS THE
REGION OVERNIGHT. SCATTERED TO ISOLATED THUNDERSTORMS ARE
EXPECTED THROUGH 10PM...SOME STORMS MAY BE SEVERE. A SLOW-MOVING
COLD FRONT WILL THEN APPROACH FROM THE EASTERN GREAT LAKES REGION
BRINGING ADDITIONAL WIDESPREAD RAINFALL AND EMBEDDED
THUNDERSTORMS DURING THURSDAY AND THURSDAY NIGHT. WHILE IT WON/T
BE RAINING CONTINUOUSLY...PERIODS OF BRIEFLY HEAVY RAIN
ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS WILL GENERALLY
BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN ACROSS THE NORTH
COUNTRY THROUGH THURSDAY NIGHT. SOME MINOR FLOODING WILL BE
POSSIBLE...MAINLY THURSDAY INTO THURSDAY NIGHT WITH THE MOST
WIDESPREAD RAINFALL.

&&

.NEAR TERM /UNTIL 8 AM THURSDAY MORNING/...
AS OF 1041 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH ALLOWED TO
EXPIRE. STILL EXPECTING MORE SHOWERS AND STORMS OVERNIGHT
HOWEVER...AND SOME COULD BE STRONG TO EVEN SEVERE...ESPECIALLY
ACROSS NORTHERN NEW YORK. WATCHING A LINE NOW MOVING INTO ST
LAWRENCE VALLEY. ELEVATED INSTABILITY ALLOWING FOR CONTINUATION OF
STORMS. THREAT OF HEAVY DOWNPOURS AS WELL...AND HYDRO SITUATION
WILL NEED TO MONITORED...ESPECIALLY AS WE RECEIVE ADDITIONAL
RAINFALL THURSDAY.

PREVIOUS DISCUSSION...
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10PM. LATEST
RADAR INDICATES THAT THE STRONG TO SEVERE STORMS WITH LOCALLY
HEAVY AMOUNTS OF RAINFALL WHICH AFFECTED MUCH OF THE AREA ARE
DECREASING IN BOTH COVERAGE AND INTENSITY AS ATMOSPHERE BEGINS TO
STABILIZE. STILL EXPECTING SOME SHOWERS WITH POSSIBLE THUNDER
OVERNIGHT HOWEVER AS GOING FORECAST INDICATES. HAVE MADE SOME
MINOR ADJUSTMENTS TO HOURLY GRIDS FOR THIS EVENING TO ACCOUNT FOR
LATEST DATA...BUT NO CHANGES TO OVERALL FORECAST FOR THE
OVERNIGHT.

EARLIER DISCUSSION...
REGION CONTINUES TO BE UNDER SEVERE THUNDERSTORM WATCH THRU 10PM.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAIN ARE POSSIBLE IN
ANY THUNDERSTORMS. FRONT ACROSS THE AREA LIFTS NORTHWARD OVERNIGHT
AND SHOWERS AND THUNDERSTORMS END BY ABOUT 11PM. THEN SYNOPTIC
FEATURE BRINGS RENEWED CHANCE OF SHOWERS WITH EMBEDDED
THUNDERSTORMS DURING THE OVERNIGHT HOURS FROM WEST TO EAST ACROSS
THE AREA. DEEP-LAYER SWLY FLOW AND WARM ADVECTION CONTINUES.
SEVERE PARAMETERS LOOK LESS FAVORABLE OVERNIGHT...THEREFORE HAVE
DROPPED ENHANCED WORDING. LOWS WILL BE ON THE WARM SIDE TONIGHT
WITH 60S DEWPOINTS IN PLACE ALONG WITH CLOUDS AND S-SW WINDS ALL
NIGHT. LOW TEMPS WILL MAINLY BE IN THE UPR 50S TO LOWER 60S.

&&

.SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 350 PM EDT WEDNESDAY...THURSDAY WILL PRODUCE OUR MOST
WIDESPREAD RAINFALL AS COLD FRONT AND ASSOCIATED POSITIVE TILT
500MB TROUGH BEGINS TO SHIFT SLOWLY SEWD ACROSS THE FORECAST
AREA. MOIST AND MARGINALLY UNSTABLE AIR MASS WILL SUPPORT SEVERAL
BANDS OF SLOW MOVING CONVECTION ALONG/IN ADVANCE OF THE COLD
FRONT. GIVEN THE SETUP...MOST OF THE NWP QPF LOOKED ON THE LOW
SIDE GIVEN EVOLUTION AND MOIST AIR MASS IN PLACE. TRENDED CLOSER
TO HIGHER ECMWF QPF WITH WIDESPREAD 1+" RAINFALL AMTS ACROSS THE
CWA. SOME OF THIS HEAVY RAIN CONTINUES INTO THURSDAY
NIGHT...ESPECIALLY CENTRAL AND ERN VT. CAN/T RULE OUT LOCALIZED
2" RAINFALL AMTS BEFORE THINGS LIGHTEN UP EARLY FRIDAY. SOME
MINOR FLOODING IS POSSIBLE...REFER TO HYDRO SECTION BELOW. HIGHS
THURSDAY GENERALLY IN THE MID 70S. EPISODES OF SHOWERS/TSTMS
EXPECTED UNDER CLOUDY SKIES. FRIDAY...LIKELY POPS FOR RAIN
SHOWERS IN THE MORNING...THEN SLOW/GRADUAL DRYING FROM NW-SE
ACROSS THE REGION. SHOULD SEE SOME PARTIAL SUNSHINE LATE IN THE
DAY FROM THE CHAMPLAIN VALLEY WWD. COOLER TEMPS WITH HIGHS IN THE
LOW-MID 60S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 255 PM EDT WEDNESDAY...STILL NOT A VERY CLEAR CUT FORECAST
FOR THE HOLIDAY WEEKEND, BUT IT'S LOOKING INCREASINGLY LIKELY
THAT SATURDAY WILL FEATURE SOME RAIN -- AND PERHAPS EVEN INTO
SUNDAY FOR PARTS OF THE AREA THANKS TO A SLOW MOVING UPPER TROUGH
AND ASSOCIATED SURFACE LOW PRESSURE. MEMORIAL DAY AND AFTER DOES
LOOK DRY WITH WARMING TEMPERATURES. DAILY SPECIFICS BELOW:

SATURDAY: DECENT AMOUNT OF VARIABILITY IN THE MODELS. NAM PUSHES
THE TROUGH AND LOW PRESSURE OUT THE QUICKEST AND WOULD FEATURE A
PRETTY DRY DAY, WHILE 12Z GFS AND 00Z EURO ARE PRETTY SIMILAR
FEATURING A "BATTEN DOWN THE HATCHES" WET DAY AS THEY HOLD BACK
THE TROF AND LOW THE LONGEST. THIS SOLUTION WOULD FEATURE A SLUG
OF HEAVY RAIN, PROBABLY ACROSS VERMONT -- AND THIS COULD RESULT
IN FLOODING ISSUES. 00Z GFS ENSEMBLES ARE A BIT QUICKER, BUT
STILL FEATURE PRECIPITATION FOR THE DAY. GIVEN A BIG OMEGA BLOCK
EXPECTED TO FORM OVER THE ATLANTIC, THAT MEANS EVERYTHING WILL
SLOW DOWN. THUS FEEL THE FAST NAM NEEDS TO BE DISCARDED, BUT THE
GFS/EURO COMBO MIGHT BE A LITTLE SLOW. AT THE END OF MY THOUGHT
PROCESS THOUGH, FELT IT NECESSARY TO INCREASE POPS -- WITH THE
BEST CHANCE ACROSS VERMONT WHERE IT WILL BE CLOSER TO THE LOW OFF
THE COAST. ST LAWRENCE VALLEY SHOULD REMAIN DRY AND A LITTLE BIT
OF LIGHT RAIN COULD COME BACK TO THE 'DACKS. WITH ALL THE CLOUDS
AND COLD AIR WITH THE ASSOCIATED TROUGH, TEMPERATURES WILL BE
WELL BELOW NORMAL, 50S IN THE VALLEYS AND 40S IN THE HIGHER
TERRAIN. GONNA BE A DAMP/DREARY DAY. ADDING TO THE MISERY WILL BE
SOME BREEZY CONDITIONS. NORTH/NORTHWEST WINDS SHOULD GUST UPWARDS
OF 25 MPH. COME SATURDAY NIGHT, COLDER AIR ALOFT COULD RESULT IN
A LITTLE BIT OF SNOW AT ELEVATIONS PRIMARILY ABOVE 2500FT.

SUNDAY: WILL BE A TRANSITION DAY. LOW PRESSURE WILL BE MOVING
TOWARD THE CANADIAN MARITIMES, BUT ENOUGH MOISTURE ROTATING BACK
SO THAT I EXPECT CLOUDS AND LIGHT PRECIPITATION TO CONTINUE,
ESPECIALLY ACROSS EASTERN SECTIONS. HAVE PLACED LOW CHANCE POPS
BACK TO THE CHAMPLAIN VALLEY WITH HIGHER IN EASTERN VERMONT. NEW
YORK SHOULD REMAIN DRY. BY LATE IN THE DAY, CLOUDS SHOULD BE
BREAKING UP FROM WEST TO EAST. WILL BE CHILLY AND CONTINUED
BREEZY. 850MB TEMPERATURES ALOFT WILL BE ON EITHER SIDE OF 0C.
EVEN IN PERFECTLY SUNNY/DRY CONDITIONS, THIS WOULD ONLY SUPPORT
VALLEY HIGHS ABOUT 60F. WITH CLOUDS AND CONTINUED NORTHERLY FLOW,
I SUSPECT LOW 50S WILL BE IT FOR LOWER ELEVATIONS AND 40S IN THE
HIGHER TERRAIN. AGAIN SUNDAY MORNING AT THE HIGHEST SUMMITS, I'M
EXPECTING A LITTLE BIT OF SNOW. MAYBE ACCUMULATING TO 1" OR SO ON
MANSFIELD BY MID-DAY.

MEMORIAL DAY: GETTING BETTER AND WILL BE THE BEST DAY FOR ALL
OUTDOOR ACTIVITIES. PERHAPS RESIDUAL CLOUDS EARLY ACROSS THE
EAST, BUT OTHERWISE MOSTLY SUNNY. STILL COOL ALOFT, BUT 850MB
TEMPERATURES UP TO ABOUT 4C, SUPPORTING SURFACE HIGHS ABOUT 10F
WARMER THAN SUNDAY. LOTS OF LOW-MID 60S AT LOWER ELEVATIONS AND
UPPER 50S AT HIGHER ELEVATIONS.

DO NEED TO NOTE THAT THE 12Z EURO IS JUST COMING IN, AND IT
SUGGESTS AN EVEN SLOWER MOVE OUT OF THE TROUGH AND UPPER LOW. IN
FACT, IF THAT MODEL FORECAST ENDS UP PERFECT, THEN EVEN MONDAY
WILL BE CLOUDY/COOL/SOME RAIN -- VERY MUCH LIKE SUNDAY.

TUESDAY/WEDNESDAY: RIDGING SLOWLY BUILDS IN, ALONG WITH WARMER
TEMPERATURES ALOFT. EACH DAY SHOULD FEATURE TEMPERATURES ABOUT 5
TO 7 WARMER THAN THE PREVIOUS ONE -- SO SHOULD BE SOME NICE DAYS
(AGAIN ASSUMING THINGS DONT COME TO A COMPLETE STANDSTILL AND
KEEP US SMACK IN THE MIDDLE OF THE TROUGH).

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE REGION THIS EVENING. VFR CONDITIONS WILL DETERIORATE TO MVFR
WITHIN SHOWERS AND LIFR/IFR IN ANY THUNDERSTORMS THIS EVENING.
AFTER 04Z...EXPECT SOME SHOWERS WITH EMBEDDED THUNDER. PLENTIFUL
LLVL MOISTURE WILL RESULT IN WIDESPREAD MVFR CIGS WITH AREAS OF
IFR OVERNIGHT. DURING THURSDAY...COVERAGE OF SHOWERS AND THUNDERSTORMS
INCREASES BY AFTERNOON WITH APPROACH OF COLD FRONT. PREVAILING
MVFR DURING THURSDAY AFTERNOON...WITH LOCAL IFR AND POSSIBLE WIND
GUSTS 40 KTS IN THUNDERSTORMS.

OUTLOOK 00Z FRIDAY THROUGH MONDAY...UNSETTLED WX WITH OCCASIONAL
SHOWERS/STORMS WILL CONTINUE THURSDAY NIGHT INTO FRIDAY ACROSS OUR
TAF SITES. THE STRONGER SHOWERS/STORMS THURSDAY EVENING
ASSOCIATED WITH A SFC COLD FRONT WILL PRODUCE MVFR CONDITIONS...WITH
BRIEF PERIODS OF IFR LIKELY. ALSO...ANY STORMS WILL HAVE THE
POTENTIAL TO PRODUCE GUSTY SFC WINDS UP TO 40 MPH. AREAS OF FOG
AND LOW CLOUDS ARE POSSIBLE THURSDAY NIGHT...WITH SOME LOCALIZED
IFR/LIFR LIKELY. SCATTERED SHOWERS MAY LINGER INTO SATURDAY/SUNDAY
WITH MVFR...BEFORE HIGH PRESSURE SLOWLY BUILDS INTO THE REGION BY
EARLY NEXT WEEK. GUSTY NORTHWEST WINDS ARE POSSIBLE OVER THE
WEEKEND...WITH AREAS OF LLVL TURBULENCE.

&&

.HYDROLOGY...
350 PM WEDNESDAY...WIDESPREAD 1.0" TO 1.5" RAINFALL (WITH LOCALLY
HIGHER AMTS) HAS OCCURRED ACROSS THE NORTH COUNTRY DURING THE
PAST 24-30 HOURS ASSOCIATED WITH SEVERAL EPISODES OF HEAVY
SHOWERS AND TSTMS. AN ADDITIONAL 1-2" RAINFALL IS FORECAST
BETWEEN LATE AFTN/EVENING SHOWERS AND TSTMS AND THE MORE
WIDESPREAD RAIN AND EMBEDDED TSTMS ON THURSDAY. WHILE ANTECEDENT
SOIL CONDITIONS HAVE BEEN DRY...AND VEGETATION IS FULLY
ACTIVE...THE ADDITIONAL RAINFALL WILL EVENTUALLY BRING THE
POTENTIAL FOR STREET/POOR DRAINAGE FLOODING. ASSOCIATED MINOR
FLOODING WOULD MOST LIKELY OCCUR DURING THE DAY THURSDAY AND INTO
THURSDAY NIGHT. MAIN-STEM RIVER FLOODING IS NOT FORECAST...BUT
MAY NEED TO WATCH SOME OF THE SMALLER RIVERS AND STREAMS THAT
COULD LOCALLY EXCEED BANKFUL LATER THURSDAY AND THURSDAY NIGHT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS/NEILES
NEAR TERM...RJS/NEILES
SHORT TERM...BANACOS/NEILES
LONG TERM...NASH
AVIATION...KGM
HYDROLOGY...
Hazardous weather outlook, May 22, 10:15 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1015 PM EDT WED MAY 22 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-240215-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1015 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

SHOWERS ARE LIKELY OVERNIGHT ALONG WITH A CHANCE OF THUNDERSTORMS.
SOME THUNDERSTORMS MAY CONTAIN STRONG TO DAMAGING WINDS...SMALL
HAIL AND HEAVY DOWNPOURS. THE STRONGEST STORMS OVERNIGHT ARE
LIKELY TO OCCUR ACROSS NORTHERN NEW YORK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLOW MOVING SURFACE COLD FRONT WILL PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE NORTH COUNTRY ON THURSDAY. THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A
SHORT PERIOD OF TIME...WHICH WILL INCREASE THE THREAT FOR POOR
DRAINAGE AND MINOR FIELD FLOODING. IN ADDITION...A FEW STRONGER
STORMS COULD PRODUCE LOCALIZED GUSTY WINDS AND SMALL HAIL...ALONG
WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 22, 6:51 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
651 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             2 S STOWE               44.44N  72.69W
05/22/2013  E0.25 INCH       LAMOILLE           VT   TRAINED SPOTTER

&&

EVENT NUMBER BTV1300047

LOCONTO
Local storm report, May 22, 6:53 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
653 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             1 SSW UNDERHILL         44.52N  72.95W
05/22/2013  E0.25 INCH       CHITTENDEN         VT   PUBLIC

&&

EVENT NUMBER BTV1300048

LOCONTO
Local storm report, May 22, 6:59 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
659 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     1 SW WEST BOLTON        44.43N  72.91W
05/22/2013                   CHITTENDEN         VT   NWS EMPLOYEE

            TREES DOWN ON STAGE ROAD

&&

EVENT NUMBER BTV1300049

NEILES
Special weather statement, May 22, 8:26 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
826 PM EDT WED MAY 22 2013

VTZ003-006-007-016-230115-
CALEDONIA VT-EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-
826 PM EDT WED MAY 22 2013

...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL
FRANKLIN... NORTH CENTRAL CALEDONIA...NORTHEASTERN LAMOILLE AND
ORLEANS COUNTIES...

AT 818 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS EXTENDING FROM 1 MILE SOUTH OF MONTGOMERY CENTER TO 2
MILES NORTH OF BAKERSFIELD...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. IN ADDITION...THE AREA HAS RECEIVED SEVERAL PERIODS OF
RAIN IN RECENT DAYS AND HEAVY RAINFALL FROM THESE STORMS MAY CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS AND PONDING OF WATER ON
COUNTRY ROADS AND FARMLAND.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LOWELL...EDEN MILLS...ALBANY...WESTFIELD...ALBANY CENTER...EAST
ALBANY...IRASBURG...COVENTRY...EXIT 26 I91...ORLEANS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4496 7262 4497 7247 4497 7229 4498 7213
      4498 7200 4493 7199 4466 7201 4472 7275
      4490 7274

LOCONTO
Special weather statement, May 22, 9:43 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
943 PM EDT WED MAY 22 2013

NYZ026-027-029-087-230330-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
OGDENSBURG...POTSDAM...GOUVERNEUR
943 PM EDT WED MAY 22 2013

...LINE OF STRONG THUNDERSTORMS TO MOVE ACROSS SAINT LAWRENCE
AND NORTHERN FRANKLIN COUNTIES IN NEW YORK...

AT 937 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ABOUT TO MOVE ONSHORE FROM THE EASTERN END
OF LAKE ONTARIO INTO INTO JEFFERSON COUNTY NEW YORK...MOVING
NORTHEAST AT 50 MPH. AS THE STORMS MOVE THROUGH SAINT LAWRENCE
AND NORTHERN FRANKLIN COUNTY...EXPECT STRONG WINDS UP TO 50
MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY RAIN.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR LATER
STATEMENTS OR POSSIBLE WARNINGS.

LOCONTO
Special weather statement, May 22, 11:04 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1104 PM EDT WED MAY 22 2013

NYZ028>031-034-230430-
EASTERN CLINTON NY-SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-WESTERN ESSEX NY-
1104 PM EDT WED MAY 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH FRANKLIN...
SOUTHEASTERN ST. LAWRENCE...WESTERN CLINTON AND WESTERN ESSEX
COUNTIES...

AT 1100 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTH OF CRANBERRY LAKE TO 9 MILES NORTHEAST OF BIG MOOSE TO
COLD BROOK...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH...SMALL HAIL UP TO DIME SIZE...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHILDWOLD...SHURTLEFF...PIERCEFIELD...CHILDWOLD...TUPPER LAKE...AZURE
MOUNTAIN...MADAWASKA...AZURE MOUNTAIN...DUANE CENTER...ST. REGIS
MOUNTAIN...SARANAC INN...PAUL SMITHS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4484 7365 4427 7375 4389 7388 4379 7405
      4382 7415 4381 7422 4392 7434 4397 7426
      4411 7429 4407 7483 4434 7484 4501 7389
      4501 7384

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:13 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence62 min
May 22, 11:04 PM EDTSpecial Weather StatementBTVClinton, Franklin86 min
May 22, 11:48 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin57 min
May 23, 12:02 AM EDTSpecial Weather StatementBTVEssex58 min
May 23, 4:33 AM EDTFlash Flood WatchBTVClinton, Essex, Franklin, St. Lawrence23 hr
May 23, 12:37 PM EDTSpecial Weather StatementBTVFranklin, St. Lawrence53 min
May 23, 1:30 PM EDTSpecial Weather StatementBTVFranklin60 min
May 23, 2:27 PM EDTSpecial Weather StatementBTVClinton63 min
May 23, 6:17 PM EDTSpecial Weather StatementBTVEssex58 min
May 23, 7:05 PM EDTSpecial Weather StatementBTVEssex55 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.